View Full Version : Increased racism? (Ritalin)


JustAHedgehog
04-15-17, 11:50 AM
He, I have experienced an increased racism side effect ever since I started being medicated with 60mg a day of Ritalin. Especially towards the blanks and the azians :( anyone else feeling this bad side effect?

namazu
04-15-17, 12:31 PM
Whether this is due to increased irritability overall, or to some degree of paranoia/fear/suspicion directed towards these groups, or more of an anxiety/rumination/worry about being racist, I think you should talk to your doctor about this.

While Ritalin itself does not cause racial prejudice, per se, it can sometimes lead to increased anger, anxiety, or other unpleasant feelings that might end up being directed towards a particular group of people.

If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable.

If you feel the negativity/racism most strongly as the medication is wearing off, it's possible that you're experiencing some kind of "rebound" effect that might be managable with a different dosing schedule (long-acting medication, use of a booster dose later in the day, etc.).

If it's just a general feeling that's increased since you started the medication, it could be a number of things, and it would be worth exploring alternatives with your doctor.

In any case, props to you for recognizing this and wanting to do something about it.

Postulate
04-30-17, 10:40 PM
Whether this is due to increased irritability overall, or to some degree of paranoia/fear/suspicion directed towards these groups, or more of an anxiety/rumination/worry about being racist, I think you should talk to your doctor about this.

While Ritalin itself does not cause racial prejudice, per se, it can sometimes lead to increased anger, anxiety, or other unpleasant feelings that might end up being directed towards a particular group of people.

If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable.

If you feel the negativity/racism most strongly as the medication is wearing off, it's possible that you're experiencing some kind of "rebound" effect that might be managable with a different dosing schedule (long-acting medication, use of a booster dose later in the day, etc.).

If it's just a general feeling that's increased since you started the medication, it could be a number of things, and it would be worth exploring alternatives with your doctor.

In any case, props to you for recognizing this and wanting to do something about it.

"If you feel negative towards these groups more when the medication is in full effect, then it's possible the dose is too high and a lower dose might be preferable. "

No, this is not true. The medication is enabling who he is. A racist ADHDer will always be less racist without medication because his brain is not at his full capacity. Reducing his dose is not in his own interest, it's in the interest of the minorities he is being racist towards. So, leaving his ADHD untreated is immoral. Racism is too complex to be medication induced, there's no such thing.

dvdnvwls
05-01-17, 01:21 AM
Increased irritability and anxiety are not too complex to be medication induced, because they have been demonstrated to occur many many times. Same for excessive focus on one topic - often medication induced.

If too much of a certain drug causes a person to take stupid actions, then the dose needs to be reduced. The reasoning behind the stupid actions is not really all that significant in such a case.

Postulate
05-01-17, 10:55 AM
Increased irritability and anxiety are not too complex to be medication induced, because they have been demonstrated to occur many many times. Same for excessive focus on one topic - often medication induced.

If too much of a certain drug causes a person to take stupid actions, then the dose needs to be reduced. The reasoning behind the stupid actions is not really all that significant in such a case.

He took no action. And isn't ADHD medication designed for the ADHD patient to attain his full potential?